Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Irregular heartbeat due to viral infection. Taking Bisprolol. Tiredness, low energy. Do I have to take it life long?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
I had a virus in my heart which caused me a irregular heart beat the doctor put me on bisprolol but said i would only take it for 6 months and then i could go of it i tryied but my heart was still too irregular its been a year still have a irregular heart beat and still on pill will I be on this pill for life ? I find Iam very tired most of the time no energy what can I do ?
Posted Fri, 12 Apr 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Hi XXXXXXX
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Do you have fever/ joints pain/ skin lesions/ respiratory distress/ chest pain/ cough with sputum production?
Do you have swelling in feet / dry skin/ menstrual disorders?

With the available described symptoms, there appears to be possibility of heart arrhythmia.
Irregular heart beat feeling is known as palpitations.
With the available described symptoms, there could be possibility of Hypothyroidism.
Virus may cause infectious disease of heart which is known as Viral pericarditis and associated with fever, chest pain, palpitations.

Palpitations could be due to heart conduction system defect or due to hormonal disorders.
Heart beat originate in SA node and spread to other part of heart by conduction system.
Defect in conduction system may cause missed beats or extra beats for feeling of palpitations.
Palpitations could be due to hormonal disorders such as hypo/ hyperthyroidism, cushings syndrome, pheochromocytoma.

You should consult with XXXXXXX medicine specialist/ cardiologist and should go for thorough check up.
You should go for complete blood count, thyroid profile, serum ACTH level, serum epinephrine and Norepinephrine level, serum electrolytes.
You should also go for electrocardiography, 2 D Echo, electrophysiological studies of heart for better clarification.

Treatment depends on exact diagnosis.
You should take Anti arrhythmic drugs if above prescribed investigations are found to be positive for heart rhythm disturbances.
If above prescribed investigations are found to be normal, then there could be possibility of panic attacks and you should consult with XXXXXXX medicine specialist/ psychiatrist.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Irregular heartbeat due to viral infection. Taking Bisprolol. Tiredness, low energy. Do I have to take it life long? 56 minutes later
i do have alot of sputum and coughing i also have devloped these skin lesions on my neck and legs i always have swelling of my hands feet and do sometimes feel feverish skin dry and my menstrual cycle has been off for a while . I do have alot of joint pain as well skin very sensitive hurts if you touch hard at all . i had all those tests done when i was sick so what could it be
 
 
Answered by Dr. Mayank Bhargava 15 minutes later
Hi,
You should also go for throat swab culture and sensitivity as mentioned symptoms could be in favor of rheumatic heart disease.
For confirmation of rheumatic heart disease, you should go for repeat 2 D Echo.
As you have mentioned that you have already undergone above advised investigations, there could be possibility of panic attacks.
You should consult with XXXXXXX medicine specialist/ psychiatrist.

Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor